New York, 2017

Hail and Damaging Winds in New York, August 12, 2017

August 12, 2017 · NWS ALY · 15 events in 4 counties and zones

After widespread rain moved through overnight associated with a warm front, early clouds gave way to breaks of sun ahead of an approaching cold front and upper level disturbance on Saturday, August 12th. Dewpoints were in the mid to upper 60s throughout the region with strong wind shear in place aloft.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

After widespread rain moved through overnight associated with a warm front, early clouds gave way to breaks of sun ahead of an approaching cold front and upper level disturbance on Saturday, August 12th. Dewpoints were in the mid to upper 60s throughout the region with strong wind shear in place aloft. The upper level disturbance and an approaching cold front served as main focus for severe weather.

A Severe Thunderstorm Watch was issued shortly before 3 PM that afternoon for much of eastern New York. Strong to severe thunderstorms developed and moved through the area during the afternoon and early evening hours. These storms results in multiple reports of trees and power lines down as well as hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 12, 3:06 PM EST, 19 minutes earlier.

Area forecast discussion, Aug 12, 3:06 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Albany NY
406 PM EDT Sat Aug 12 2017

.SYNOPSIS...
A cold front will bring showers and thunderstorms to eastern New
York and western New England tonight. A cooler and less humid air
mass will return to the region tomorrow. The fair and dry
weather will continue on Monday as high pressure builds in with
seasonable temperatures.
&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR ALL OF EAST CENTRAL NY...

Strong to severe convection continues to fire ahead of a cold front
this afternoon. The 18Z KALY sounding showed moderate instability
with an SBCAPE value of 1260 J/kg with sfc-6km deep layer shear of
44 kts. The lapse rates are not steep at around 6c/km, which may
limit the severe convection some.  The PWAT is 1.34".  The 19Z SPC
Mesoanalysis RAP data indicates SBCAPES in the 1000-2000 J/kg range
with MLCAPEs around 1000 J/kg. Deep organized convection
/multi-cells and a few supercells/ should continue into the early
evening with large hail and damaging winds the main threats.  We
believe based on the strong unidirectional flow in the H850-500
layer that the storms should organize into a few lines before
diminishing between 7-9 pm.  The storms should be moving quickly, so
flash flooding is not looking like a major threat, though some
locally heavy downpours or minor training may produce some poor
drainage flooding of low lying areas.

The latest CAMS such as the 3-km NAM and 3-km HRRR also support this
scenario.  The instability wanes fairly quickly south and east of
the Capital Region by early this evening. Some scattered showers and
isolated thunderstorms may persists south and east of Albany until
this evening. Some patchy fog will likely occur across portions of
the forecast area after midnight and was continued mentioned in the
grids.  The upper trough axis will focus a few showers mainly north
and west of the Capital Region.  Low-level cold advection occurs in
the wake of the cold front with low temps in the mid 50s to lower
60s. The winds will increase out the west/northwest at 10 to 15 mph
towards daybreak. It will feel less humid on Sunday.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The period will be dominated by high pressure.

First, an upper level trough will clear the region Sunday
morning. There is a slight chance of showers through the
morning. By afternoon, high pressure builds in and remains in
control through Monday night. Another trough will approach the
area on Monday night.

With high pressure in place, skies should be mostly clear
through the period.

Temperatures will average near normal, with dew points below
normal.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The extended opens with a weak short-wave trough moving across the
forecast area. This short-wave is associated with a broad upper
level trough over southeastern Canada extending southeast into the
Northeast. This feature should move through quickly with limited low-
level moisture and instability to work with, so only a slight to low
chance of showers was kept in the forecast. Temps look seasonable in
the upper 70s to lower 80s in the valleys, and upper 60s to mid 70s
over the higher terrain.

Tuesday night through Wednesday night...the short-wave quickly moves
east with the upper level trough sliding downstream with high
pressure building in from the Great Lakes Region and east/southeast
Ontario. Mid and upper level heights rise upstream for this period
of dry weather, but another low pressure system will be moving into
the upper Midwest/western Great Lakes Region by Wed.  Overall, fair
and dry weather is expected for the mid-week with lows in the 50s to
lower 60s, and highs in the 70s to lower 80s with a few upper 60s
over the high peaks of the southern Adirondacks, southern
Greens, and eastern Catskills with comfortable humidity levels.

Thursday...Clouds increase Thu ahead of a warm front to the low
pressure system moving into the Great Lakes Region. There continues
to be some timing issues with the medium range guidance and we went
with a slight to low chance of showers and isolated thunderstorms
especially Thu pm.

Thu night into Saturday...The chances for showers and thunderstorms
increase THU night into FRI with the warm front lifting north across
portions of the region. A series of weak low pressure systems may
move along the boundary with the zonal flow aloft. POPS were raised
into the high chance category during the THU night to FRI time
frame. The frontal boundary may still be near the region heading
into the weekend with still a chance for showers and isolated
thunderstorms. Temps look seasonable near this time frame.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Most of the area is under a slight risk for severe weather this
afternoon, per SPC. Latest hi-res guidance suggests that the
convection will be scattered to possible a few line segments.
However, coverage is still scattered so included VCTS across all
TAF sites at this time but will have to monitor trends closely.
Conditions are expected to be VFR through the evening, except
with any shower or thunderstorm when MVFR/IFR conditions are
possible. Depending on shower activity overnight or if any site
gets rain this afternoon, fog is also possible. Conditions are
expected to improve back to VFR tomorrow morning, after 12Z.

Winds will be mainly from the south-southwest between 5-15 kts
this afternoon, but should be mainly light and variable
overnight tonight. Gusty winds are possible with any
thunderstorm.

Outlook...

Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. Slight Chance of SHRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Showers and thunderstorms this afternoon and evening. Best
coverage will be along and north of I-90.

Drier weather works in for Sunday and Sunday night.

Humidity levels will be at or above 90 percent tonight and
Sunday night. Humidity on levels on Sunday will be as low as 50
percent.

South winds tonight will yield to northwest winds on Sunday.
Winds on Sunday will be northwest at 10 to 15 mph.

&&

.HYDROLOGY...
Showers and thunderstorms will bring rainfall to much of the HSA
this afternoon and evening. Basin average rainfall will range
from 0.25-0.50 inch across the northern third of the HSA to
around 0.1 inch to the south. Any one thunderstorm is capable of
producing 1-2 inches of rain. This could lead to some poor
drainage flooding of low lying areas. . No river flooding is
expected.

High pressure builds in for much of the upcoming week bringing
dry conditions.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.EQUIPMENT...
The KENX radar will be down through early next week due to
azimuthal motor and gearbox problems. Technicians will need to
be brought in from the Radar Operations Center.

In addition, KGFL ASOS continues to experience intermittent
outages.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Severe Thunderstorm Watch until 9 PM EDT this evening for
     NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...None.
VT...None.

&&

SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...OKeefe
LONG TERM...Wasula
AVIATION...BGM/JVM
FIRE WEATHER...OKeefe
HYDROLOGY...OKeefe
EQUIPMENT...JVM
Hazardous weather outlook, Aug 12, 2:02 PM EST, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
302 PM EDT Sat Aug 12 2017

NYZ032-033-038>043-047>054-058>061-063>066-082>084-131100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-
302 PM EDT Sat Aug 12 2017

...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for all of east central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather reports to
the National Weather Service at Albany according to standard
operating procedures.

CTZ001-013-MAZ001-025-VTZ013>015-131100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
302 PM EDT Sat Aug 12 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and southern Vermont.

.DAY ONE...This Afternoon and Tonight.

There is a chance of thunderstorms mainly this afternoon into the
early evening ahead of a cold front. There is a marginal to slight
risk for some severe thunderstorms to have damaging winds and large
hail one inch in diameter or greater. Locally heavy rain could
produce ponding of water on roadways and poor drainage flooding of
low lying areas. The thunderstorms will move to the east or northeast
at 30 to 35 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 12, 12:42 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Albany NY
142 PM EDT SAT AUG 12 2017

NYZ033-038-039-082-121830-
Southern Fulton-Hamilton-Southern Herkimer-Northern Fulton-
142 PM EDT SAT AUG 12 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON...
NORTHWESTERN FULTON AND SOUTHEASTERN HERKIMER COUNTIES...

At 142 PM EDT, a developing strong thunderstorm was located near
Little Falls, moving northeast at 40 mph.

Winds of 40 to 50 mph and pea size hail are possible with this storm.

This storm will be near...
  Dolgeville around 155 PM EDT.
  Stratford around 205 PM EDT.

Other locations impacted by this storm include Oregon, Ingham Mills,
Garlock Corners, Curtis, Clockmill Corners, Countryman, Lotville,
Whitehouse, Rasbach Corner and Doxtater Corner.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4310 7507 4350 7449 4329 7426 4296 7492
TIME...MOT...LOC 1742Z 231DEG 33KT 4308 7492

TAW
Special weather statement, Aug 12, 1:34 PM EST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Albany NY
234 PM EDT SAT AUG 12 2017

NYZ033-038>040-082-121915-
Southern Fulton-Hamilton-Southern Herkimer-Northern
Fulton-Montgomery-
234 PM EDT SAT AUG 12 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON...
FULTON...SOUTHERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...

At 234 PM EDT, a developing strong thunderstorm was located near
Stratford, or 14 miles northwest of Gloversville, moving east at 25
mph.

Winds in excess of 40 to 50 mph and pea size hail are possible with
this storm.

This storm will be near...
  Caroga Lake and Caroga Lake Public Campground around 245 PM EDT.
  Cranberry Creek around 315 PM EDT.

Other locations impacted by this storm include Ingham Mills, Meco,
Spinnerville, Cedar Lake, Sweets Crossing, Farrel Corner, Countryman,
South Ilion, Mindenville and Kelhi Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4317 7511 4341 7428 4308 7413 4290 7520
      4305 7522
TIME...MOT...LOC 1834Z 255DEG 21KT 4316 7459

JVM
Special weather statement, Aug 12, 2:16 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albany NY
316 PM EDT SAT AUG 12 2017

NYZ032-033-121945-
Northern Herkimer-Hamilton-
316 PM EDT SAT AUG 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND NORTH
CENTRAL HERKIMER COUNTIES...

At 316 PM EDT, a strong thunderstorm was located 11 miles northwest
of Big Moose, or 16 miles north of Old Forge, moving northeast at 40
mph.

Winds in excess of 40 to 50 mph and pea size hail are possible with
this storm.

this storm will remain over mainly rural areas of northern Northern
Herkimer and northwestern Hamilton Counties, including the following
locations: Nehasane, Little Rapids, Sabattis, Partlow, Robinwood,
Keepawa, Little Tupper Lake, Brandreth, Lyon Lake and Lake Lila.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4408 7451 4384 7506 4394 7515 4400 7516
      4405 7506 4410 7455 4410 7453
TIME...MOT...LOC 1916Z 238DEG 33KT 4395 7504

JVM
Special weather statement, Aug 12, 2:40 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Albany NY
340 PM EDT SAT AUG 12 2017

NYZ039>041-049-050-082-122030-
Southern Fulton-Eastern Schenectady-Northern
Fulton-Montgomery-Southern Saratoga-Northern Saratoga-
340 PM EDT SAT AUG 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCHENECTADY...WEST
CENTRAL SARATOGA...SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY
COUNTIES...

At 340 PM EDT, a strong thunderstorm was located near Fort Johnson,
or near Amsterdam, moving east at 20 mph.

Winds in excess of 40 to 50 mph and pea size hail are possible with
this storm.

This storm will be near...
  Broadalbin and Hagaman around 350 PM EDT.
  Glenville around 400 PM EDT.
  Galway around 410 PM EDT.
  Rock City Falls around 425 PM EDT.
  Saratoga Springs, Milton, Ballston Spa and North Ballston Spa
  around 430 PM EDT.

Other locations impacted by this storm include Parkis Mills, West
Perth, Munsonville, Shaw Corners, Church Corners, Barkersville, West
Milton, Glenwild, Greenfield Center and Wiley Corners.

THIS INCLUDES Interstate 87 exit 13 and near exit 12-13.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4290 7429 4307 7438 4325 7392 4297 7375
TIME...MOT...LOC 1940Z 252DEG 18KT 4301 7424

JVM
Special weather statement, Aug 12, 3:08 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
408 PM EDT SAT AUG 12 2017

NYZ041>043-083-084-122100-
Northern Washington-Southern Washington-Southeast Warren-Northern
Saratoga-Northern Warren-
408 PM EDT SAT AUG 12 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN...NORTHERN
SARATOGA AND WEST CENTRAL WASHINGTON COUNTIES...

At 408 PM EDT, a strong thunderstorm was located near Edinburg, or 15
miles northwest of Saratoga Springs, moving northeast at 35 mph.

Wind gusts 40 to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Corinth and Lake Luzerne-Hadle around 425 PM EDT.
  Lake Luzerne Campground around 430 PM EDT.
  Glens Falls, Glens Falls North and West Glens Falls around 440 PM
  EDT.
  Lake George Village around 445 PM EDT.
  Bolton Landing around 455 PM EDT.
  Comstock around 500 PM EDT.

Other locations impacted by this storm include Thurman Station,
Cleverdale, Beartown, Tenantville, Smiths Basin, Lake Luzerne, South
Bay Village, Conklingville, Oneida Corners and Paradise Beach.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4341 7337 4310 7399 4322 7414 4329 7415
      4362 7360
TIME...MOT...LOC 2008Z 231DEG 30KT 4323 7400

TAW
Special weather statement, Aug 12, 3:21 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
421 PM EDT SAT AUG 12 2017

NYZ032-038-039-082-122045-
Southern Fulton-Northern Herkimer-Southern Herkimer-Northern Fulton-
421 PM EDT SAT AUG 12 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND SOUTHERN
HERKIMER COUNTIES...

At 420 PM EDT, a strong thunderstorm was located over Cold Brook, or
14 miles northeast of Utica, moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Cold Brook around 425 PM EDT.
  Ohio and Newport around 430 PM EDT.
  Middleville around 440 PM EDT.

Other locations impacted by this storm include Oregon, Curtis, Farrel
Corner, Russia, Rasbach Corner, Doxtater Corner, Knappville, Burrell
Corners, Shedd Corners and Hurricane.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4338 7508 4335 7486 4334 7487 4326 7464
      4305 7474 4318 7511 4322 7507 4323 7507
      4323 7510 4325 7513 4325 7515 4326 7516
TIME...MOT...LOC 2020Z 288DEG 22KT 4327 7507

JVM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Schoharie

When
August 12, 3:25 PM EST
Where
Schoharie County, 0.86 mi SE of Sloansville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.740, -74.320

A tree was downed on Junction Road blocking the road.

Hail, Saratoga

When
August 12, 3:43 PM EST
Where
Saratoga County, 1.47 mi NNE of Ballston Spa
Measured
1 in hail
Reported by
NWS Employee
Coordinates
43.020, -73.860

One inch hail was reported.

Thunderstorm Wind, Saratoga

When
August 12, 3:48 PM EST
Where
Saratoga County, 2.02 mi W of Malta Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.020, -73.840

A tree was downed.

Thunderstorm Wind, Saratoga

When
August 12, 3:49 PM EST
Where
Saratoga County, 1.22 mi NW of Malta Ridge
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
43.030, -73.820

Two trees were downed at the intersection of Route 50 and Hutchins Road.

Thunderstorm Wind, Schoharie

When
August 12, 4:32 PM EST
Where
Schoharie County, 2.46 mi SW of Richmondville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.610, -74.610

A tree was downed on Mudlake Road.

Hail, Schoharie

When
August 12, 4:37 PM EST
Where
Schoharie County, 1.02 mi W of Richmondville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.630, -74.590

One inch hail was reported.

Thunderstorm Wind, Schoharie

When
August 12, 4:37 PM EST
Where
Schoharie County, Richmondville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.630, -74.570

Multiple trees was reported down.

Thunderstorm Wind, Schoharie

When
August 12, 4:37 PM EST
Where
Schoharie County, 0.69 mi N of Richmondville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.640, -74.570

A tree was down on State Route 7 blocking the road.

Thunderstorm Wind, Schoharie

When
August 12, 4:37 PM EST
Where
Schoharie County, 0.51 mi E of Richmondville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.630, -74.560

Multiple trees and wires were downed.

Thunderstorm Wind, Schoharie

When
August 12, 4:37 PM EST
Where
Schoharie County, 0.51 mi E of Richmondville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.630, -74.560

A house caught fire due to downed power lines.

Hail, Albany

When
August 12, 5:30 PM EST to 5:31 PM EST
Where
Albany County, Voorheesville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.650, -73.930

Hail of 0.75 inches was reported.

Hail, Albany

When
August 12, 5:33 PM EST to 5:34 PM EST
Where
Albany County, Voorheesville
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
42.650, -73.930

Hail of 0.88 inches was reported by a Meteorologist.

Thunderstorm Wind, Albany

When
August 12, 5:45 PM EST
Where
Albany County, 0.51 mi W of Delmar
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.620, -73.830

Trees were reported down.

Hail, Rensselaer

When
August 12, 6:01 PM EST to 6:02 PM EST
Where
Rensselaer County, 0.69 mi N of East Greenbush
Measured
1 in hail
Reported by
Public
Coordinates
42.590, -73.700

One inch hail was reported.

Thunderstorm Wind, Rensselaer

When
August 12, 6:05 PM EST
Where
Rensselaer County, 0.86 mi NE of Sand Lake
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.640, -73.540

Three trees were downed in addition to wires.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2017Every state in 2017This day in weather historyWarnings in New York, August 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 719160, 719152, 719161, 719162, 719157, 719153, 719158, 719159, 719163, 719164, 719154, 719155, 719165, 719156, 719166.